MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXUSA
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable against the kit due to the observed clot in the return line.A batch record review for kit lot p317 was conducted.There were no non-conformances associated with this lot.This lot met all release requirements.A review of kit lot p317 shows no trends.Trends were reviewed for complaint categories alarm #17: return pressure and clot observed.No trends were detected for these complaint categories.Section 2-9, anticoagulant, of the cellex operators' manual for use with software 5.4 states "caution: individual patients may require a heparin dosage that varies from the recommended dose to prevent post-treatment bleeding or clotting during a treatment.The physician should review the patient's medical condition, medications and platelet count at the time of treatment and use clinical judgement to establish the optimal heparin dosage for each patient." no further action is required at this time; this investigation is now complete.(b)(4), (b)(6) 2026.
 
Event or Problem Description
The customer contacted therakos to report clots observed in the return line with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported alarm #17: return pressure alarms and observed blood clotting in the return line when approximately 1500 ml of whole blood had been processed.The ecp treatment was aborted, and residual blood was not returned to the patient.The patient has been reported to have been stable.No patient harm has been reported.

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown, dublin D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS, INC.
2201 bailey ave.
buffalo NY 14211
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key24887293
Report Number3036773437-2026-00027
Device Sequence Number9897283
Product Code LNR
UDI-Device Identifier20705030200003
UDI-Public(01)20705030200003(10)P317(17)270301
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXUSA
Device Lot NumberP317
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale